How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Medical Physician and Surgeon
Category: Medical
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Medical Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

What's the best treatment for peripheral neuropathyfrom

This answer was rated:

what's the best treatment for peripheral neuropathyfrom cipro? I have taken it years ago with no side effects. Took 10 5oo mg cipro, stopping on 7-30-10 after experiencing tingling in both feet....Dr. prescribed gabapentil, am up to 1500mg daily but no relief!
Hello,

Welcome to Just Answer:

It is likely that the nerve injury effect from the recent Cipro was precipitated from a concurrent deficiency in one or more of the B-complex vitamins including B-12 and B-6. In addition, it is possible the recent use of cipro coincided with concurrent viral infection or electrolyte imbalance with changes in body fluid or hydration and so associated with peripheral neuropathy. Poor circulation in the feet should also be excluded with tests including ankle-brachial index testing. I suggest that you follow-up with your doctor for closer evaluation for the above consideration. In the meantime, I suggest that you use over the counter capsiacin cream - apply to the feet area twice daily, and also maintain good intake of multivitamin with B-complexes.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Customer: replied 7 years ago.
How usual can this become a permanent situation? How long should it take for theB-12 and B-6 to work? I had spinal fusion surgery on l4/l5 on 6-1-10...can these B vitamins intefere with the bone graft fusion?
Customer: replied 7 years ago.
Csn you please answer my reply at 1:26 pm about how long neuropathy may last and spinal fusion of 6-1-10?
Customer: replied 7 years ago.
if you will answer my eply questions I will accept your answer.
Thank you so much. Sorry for the delay.

Since you had a spinal fusion on 6-1-10, it is possible that the leg symptoms and peripheral neuropathic symptoms is a temporary complication of the spinal nerves manipulations, which should slowly resolve in few months. If you had Vitamin B12 and/or B6 deficiencies - resolution should be seen in several weeks with adequate supplementation. In the meantime, I suggest that you request for your doctor to switch you to Lyrica (pregabalin) instead of Neurontin (gabapentin), as it has been shown to be more effective and better tolerated in resolving neuropathic symptoms.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and 3 other Medical Specialists are ready to help you
Thank you.